Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
179 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    What could cause stiffness and swelling in legs?

Hello my niece is having a lot of trouble at the moment. Last year she had a operation on her back called Spinal Fusion and once that healed she was pain free and medication free. About 2 weeks ago she began showing these symptoms: Severe lower back pain Loss of feeling and sensation in right leg - unable to weight bare on it at all. She says that her leg feels heavy. Pain up her spine which feels like it s a stinging sensation to touch. In the last week, obviously due to all of the pain she is really fatigued and decreased appetite. Her current medications are Oxycodone (Endone), Panadol, Brufen and last night commenced on Valium. They have done xrays of her back, cts and mri of back, and mri of her brain, and lumbar puncture, and copious amounts of blood tests. I realise that you wont know the results of those tests, but they are still saying that they have no idea what is going on. Please can you help. Adele
Tue, 16 Apr 2019
Report Abuse
Physical Therapist or Physiotherapist 's  Response
Hello,

As post spinal fusion surgery having symptoms of radiating pain, back pain, tightness of the back muscles etc.

These symptoms as per me are related to muscle weakness. I think you should try out a physiotherapist who can help with regaining the strength in the muscles and also help to reduce the pain.

Exercise to focus on the core stability, hip muscle strengthening, static Quadriceps, static hamstring, ankle toe movements, straight leg raise, later crunches etc.

In my clinical practice, these symptoms can be reduced in about 2 weeks of time and in about 8-10 weeks of time great progression is achieved.

Kindly give some time and continue medicine with exercise and she should do well.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Jay Indravadan Patel, Physical Therapist or Physiotherapist

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have swollen feet which pitt 3 months after chemo TAC. I also get a tight throat and breathlessness. I do have a chronic lung condition which I...

Recent questions on  Valium

doctor1 MD

Hi, My doctor prescribed me medicines for my treatment, PACITANE, ilosure and valium I am taking these medicines for over 3 to 4 months now. As i...

doctor1 MD

Dear Sir, My son (Aged 2 years and 9 months) has developed high fever today morning and his body shivered with stiffness. And the eyes rolled back...

doctor1 MD

My son is 36-- 2years ago he had a spinal injury and suffers from chronic back pain and has major problems sleeping .He was taking 5m valium(max of...

doctor1 MD

Cc: Rib pain Hist: Fell from ladder 4/11/2012 INCENTIVE SPIROMETER q 2 hr 3 - times MEDS: Percocet q 6 h Valium q 6 h Motrin 400 mg q 4 h Asprin q...

doctor1 MD

Hi, this morning inwas suddenly dizzy and resally sweaty. And ive been blurry ever since and had a sore tummy and been in and out of anxiety...

doctor1 MD

HI I AM A VERY FIT AND HEALTHLY 55 YR OLD DANCER. I AM HAVING EXTREMELY SEVERE MUSCLE SPASMS. EVERY FEW DAYS THEY CHANGE POSITIONS. BEHIND MY RIGHT...

doctor1 MD

Hey I just took 260mg of Prozac and 100-150 (can't recall) mg of valium during a panic attack . Will I be fine?